MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC410062630
Medical Device Problem Codes Premature Activation (1484); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the device was available for analysis; however, the device was not returned.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of an internal carotid artery aneurysm, an echelon 10 catheter kicked back during the deployment of the last loop of the presidio coil (pc410062630/s10283), and during attempted retrieval of the coil, the coil became entangled with previously implanted coil, stretched and detached inside the catheter, with a strand of the coil remaining in the parent vessel.The event did not result in disruption/reduction of arterial blood flow, and the patient was not symptomatic during the event.The doctor had deployed the presidio in the aneurysm when the catheter kicked back during the deployment of the last loop.When the doctor tried to retrieve the coil for re-deployment, the coil could not be retrieved, and it was later found that the coil had stretched and detached inside the catheter itself making the coil retrieval impossible.A strand of the coil was in the parent artery connected to previously implanted coil.Efforts to retrieve the coil were unsuccessful, and the doctor finally deployed a carotid wall stent and stabilized the coil inside the artery.Efforts to retrieve the coil were unsuccessful.It was reported that the device positioning unit (dpu) will be returned for analysis.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during coil embolization of an internal carotid artery aneurysm, an echelon 10 catheter kicked back during the deployment of the last loop of the presidio coil (pc410062630/s10283), and during attempted retrieval of the coil, the coil became entangled with previously implanted coil, stretched and detached inside the catheter, with a strand of the coil remaining in the parent vessel.The event did not result in disruption/reduction of arterial blood flow, and the patient was not symptomatic during the event.The doctor had deployed the presidio in the aneurysm when the catheter kicked back during the deployment of the last loop.When the doctor tried to retrieve the coil for re-deployment, the coil could not be retrieved, and it was later found that the coil had stretched and detached inside the catheter itself making the coil retrieval impossible.A strand of the coil was in the parent artery connected to previously implanted coil.Efforts to retrieve the coil were unsuccessful, and the doctor finally deployed a carotid wall stent and stabilized the coil inside the artery.Efforts to retrieve the coil were unsuccessful.The device was returned for analysis.The echelon 10 microcatheter and the rotating hemostatic valve (rhv) were not returned.Unreported damage to the device positioning unit (dpu) located off the proximal end at 31.0, 121.0, and 126.0 (all in centimeters) was found.Located 4 millimeters off the distal tip of the dpu is a section of compression and buckling damage.The detachment fiber exhibits mechanical detachment.No manufacturing defects were found.The circumstances of how and when any unreported damage not contained in the complaint report occurred cannot be determined.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The coil entanglement cannot be confirmed.Without photographic evidence, the root cause of the coils entanglement cannot be determined.The coil stretching and premature detachment inside the microcatheter was confirmed since the coil was not returned.The exact root cause cannot be determined; however the information received suggests that the entangled coil became anchored most likely on the coils already dwelling inside the aneurysm.When the anchored coil was retracted, stretching and mechanical detachment of the coil may have occurred.In addition, without the return of the echelon 10 microcatheter used in the procedure, it cannot be determined if this component had any additional contributions to the complaint event.The withdrawal difficulty could not be confirmed since the coil and the microcatheter were not returned for analysis.The contributing factor to the withdrawal difficulty may have occurred when the coil became entangled and anchored with the coils already dwelling inside the aneurysm.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.

Brand Name
PRESIDIO 10 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6409134
Report Number2954740-2017-00056
Device Sequence Number18995151
Product Code HCG
UDI-Device Identifier00878528003021
UDI-Public(01)00878528003021(17)210331(10)S10283
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberPC410062630
Device Lot NumberS10283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/16/2017
Supplement Report FDA Received Date03/28/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 MICROCATHETER
Outcome Attributed to Adverse Event Required Intervention;